Font Size
A
A
A

Vasovagal Reaction


A vasovagal reaction (also called vasovagal syncope) is sudden dizziness or fainting that can be triggered by pain, fright, or trauma. You may sweat, feel lightheaded, nauseated, or tingly, and you may pass out if the reaction continues.

A vasovagal reaction can happen without serious cause. But vasovagal reactions may be caused by heart problems, epilepsy, or other conditions that require treatment.

A vasovagal reaction can usually be relieved by lying down with your legs elevated. But treatment is necessary if a medical condition is causing the vasovagal reaction.

ByHealthwise Staff
Primary Medical ReviewerE. Gregory Thompson, MD - Internal Medicine
Specialist Medical ReviewerJerome B. Simon, MD, FRCPC, FACP - Gastroenterology
Last RevisedSeptember 26, 2012

eMedicineHealth Medical Reference from Healthwise

This information does not replace the advice of a doctor. Healthwise disclaims any warranty or liability for your use of this information. Your use of this information means that you agree to the Terms of Use. How this information was developed to help you make better health decisions.

To learn more visit Healthwise.org

© 1995-2014 Healthwise, Incorporated. Healthwise, Healthwise for every health decision, and the Healthwise logo are trademarks of Healthwise, Incorporated.





Medical Dictionary